MAUDE Adverse Event Report: MEDELA LLC SWINGMAXI HANDSFREE PUMP EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC SWINGMAXI HANDSFREE PUMP EN ES FR; PUMP, BREAST, POWERED
Model Number 101046709
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the customer alleged to medela llc that her swing maxi breast pump was not producing suction and wasn't automatically turning off.She additionally reported that she had mastitis while using the pump and was treated with antibiotics.
 
Additional Manufacturer Narrative
The customer was sent a new breast pump and requested to return the old breast pump for testing/analyzing.The customer was contacted by a complaint handler on multiple occasions, to get additional information, with no response as of the date of this report.The device was returned without the customer's parts and accessories; therefore, it was evaluated with a medela lab kit on (b)(6) 2025 and it had low suction when tested with a lab kit.There was residue found on the aggregate.Mastitis is a common condition affecting many lactating women, with 1675 mastitis complaints between (b)(6) 2016 - (b)(6) 2024 across symphony, harmony, freestyle, freestyle flex, sonata, pns, pnsfx, pnshf, swing and swing maxi.Based on the results of our internal investigation (capa-2025-0027) including published literature, it can-not definitively be concluded that the pump caused or has contributed to the customer's reported mastitis.According to published clinical literature, mastitis incidence in lactating women, with or without a breast pump, can be as high as 33%.In fact, clinical guidelines recommend the use of a breast pump to facilitate the removal of breast milk during periods of mastitis.Additionally, complaint trends across all medela pumps show mastitis incidence consistently below 0.1%, far lower than the 3-20% occurrence in the general population of lactating women [2].

Brand Name
SWINGMAXI HANDSFREE PUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate dr
mchenry, IL 60050
8004358316
MDR Report Key23875912
Report Number1419937-2025-00033
Device Sequence Number15865697
Product Code HGX
UDI-Device Identifier00020451467092
UDI-Public00020451467092
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101046709
Device Catalogue Number101046709
Device Lot Number0000739898
Distributor Facility Aware Date12/08/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale